I have only been prescribed Fentanyl since 12/13/2010 and I still don't really know how to put them on right, although I have been reading and have a plan for improving the situation and I think my wife and I made great strides 3 days ago and hopefully today will add another 3 days in the plus column. My question is, has anyone had pain for a couple of days after taking the old patch off almost like the feeling of a bruise? I noticed today that some of my pain is related to just that. Any clues? Thanks, Michael
Yes, that's happened to me too. I think it's the medicine causing that pain. Don't use the patch in the same area each time you switch it. And the way my doctor told me to change them was to put the new patch on 4-6 hours before the time was up, or every 66-68 hours for the 72 hour patch. Then take the old patch off at the 72 hour mark. That way, you're never without pain control. Do you switch them every 2 or 3 days? Make sure the skin is clean of any oils, soaps, lotions, etc. Use an alcohol wipe to clean the area and place the patch where it won't be rubbing on any part of your body. I know they recommend the upper inner arm, but that area tends to rub on your body a lot. I've always placed mine on my chest, switching sides. Also on the outer, upper arm. As long as you haven't had any signs of an allergic reaction, try not to worry too much. I hope it's controlling your pain. Oh, and when you take the old patch off, use a good, soothing lotion to help "calm" the irritated area.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Psoriatic Arthritis - son has psoriac arthritis is on methatrexate doc only prescribed solpadol and?
Posted 1 Dec 2009 • 1 answer
Posted 1 Aug 2010 • 3 answers
Posted 28 May 2011 • 3 answers
I was diagnosed with psoriatic arthritis 25 years ago. I'm 50 now. The psoriasis left for a while b?
Posted 9 Nov 2013 • 1 answer
Posted 7 Apr 2014 • 1 answer